MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. ARROW PI CVC KIT: 3-L 7 FR X 20 CM AGB; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL INC. ARROW PI CVC KIT: 3-L 7 FR X 20 CM AGB; CATHETER INTRAVASCULAR THERAPE
Model Number IPN035619
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Extravasation (1842)
Date of Event 02/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Qn#: (b)(4).
 
Event or Problem Description
The complaint is reported as: the nurse noted swelling on the patient's right side of the neck and shoulder and notified the physician.The physician recommended monitoring of site.Patient noted to have hypotension despite being on pressors and worsening swelling and reddish discoloration of skin.The physician was notified, but no orders were given.The central line was then reported to be clotted and unable to infuse the pressors.The patient's systolic blood pressure was reported to be 90.The pressors were switch to the patient's port-a-cath and the systolic blood pressure increased suddenly to the 200s.Epinephrine and neosynephrine were stopped.The user tried to draw back from the catheter but was unable to.The physician was informed and extravasation suspected.A chest x-ray was performed and the patient was treated with terbutaline.A new central line was inserted in the left ij and the right sc central line was discontinued.The patient's condition was reported to be fine.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one 3-lumen cvc for evaluation.The catheter contained a box clamp about halfway down the body and contained obvious signs of use in the form of biological material.Visual examination of the returned sample did not reveal any defects or anomalies.No obvious kinks or blockages were detected.The total length of the returned catheter body measured to be 216 mm which is within specifications of 207-227 mm per product drawing.The outer diameter of the catheter body measured to be 0.095" which is within specifications of 0.094-0.098" per product drawing.The returned catheter was functionally tested in accordance with the instructions-for-use (ifu) provided with this kit.The ifu states, "flush each lumen with sterile normal saline for injection to establish patency and prime lumen(s)." the ifu also instructs, "check lumen patency by attaching a syringe to each extension line and aspirate until free flow of venous blood is observed.Flush lumen(s) to completely clear blood from catheter." the returned catheter was initially flushed using a water-filled lab inventory syringe.Though blood and biological material exited the catheter, no blockages were observed.The distal end of the catheter body was then placed in a beaker of water and each lumen was aspirated.No blockages were detected.A lab inventory guide wire was able to pass through the returned catheter with minimal resistance.A device history record review was performed with no relevant findings.The instructions-for-use (ifu) provided with this kit states, "flush each lumen with sterile normal saline for injection to establish patency and prime lumen(s)." the ifu also instructs, "check lumen patency by attaching a syringe to each extension line and aspirate until free flow of venous blood is observed.Flush lumen(s) to completely clear blood from catheter." the customer report of a blocked catheter could not be confirmed by complaint investigation of the returned sample.The catheter passed all relevant visual, dimensional, and functional testing, and a device history record review was performed with no relevant findings.No problem was found with the returned sample.Teleflex will continue to monitor and trend for complaints of this nature.
 
Event or Problem Description
The complaint is reported as: the nurse noted swelling on the patient's right side of the neck and shoulder and notified the physician.The physician recommended monitoring of site.Patient noted to have hypotension despite being on pressors and worsening swelling and reddish discolaration of skin.The physician was notified, but no orders were given.The central line was then reported to be clotted and unable to infuse the pressors.The patient's systolic blood pressure was reported to be 90.The pressors were switch to the patient's port-a-cath and the systolic blood pressure increased suddenly to the 200s.Epinephrine and neosynephrine were stopped.The user tried to draw back from the catheter but was unable to.The physician was informed and extravasation suspected.A chest x-ray was performed and the patient was treated with terbutaline.A new central line was inserted in the left ij and the right sc central line was discontinued.The patient's condition was reported to be fine.

Brand Name
ARROW PI CVC KIT: 3-L 7 FR X 20 CM AGB
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key11415050
Report Number1036844-2021-00037
Device Sequence Number11608607
Product Code FOZ
UDI-Device Identifier10801902058611
UDI-Public10801902058611
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K071538
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model NumberIPN035619
Device Catalogue NumberCDC-45703-XP1A
Device Lot Number23F20K0033
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2021
Initial Date Received by Manufacturer 02/17/2021
Supplement Date Received by Manufacturer03/19/2021
Initial Report FDA Received Date03/04/2021
Supplement Report FDA Received Date03/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NEOSYNEPHRINEVASOPRESSINLEVOPHED; NEOSYNEPHRINEVASOPRESSINLEVOPHED
Outcome Attributed to Adverse Event Required Intervention;
Patient Age41 YR